How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Louise Brady Your Own Question
Louise Brady
Louise Brady, Registered Nurse
Category: Mental Health
Satisfied Customers: 48
Experience:  Registered Mental Health Nurse
Type Your Mental Health Question Here...
Louise Brady is online now
A new question is answered every 9 seconds

I have had episodes for sometime now 6-8 months. A hot feeling

This answer was rated:

I have had episodes for sometime now 6-8 months. A hot feeling sweeps down my body, very physical, leaving me extremely depressed, hollow and hopeless. Understand, it is a very physical feeling. I feel so depressed and hopeless for sometime afterwards.
In fact, it never goes away. The hot feeling does, but not the depression. Then I have another episode. My question, Have you actually heard of someone experiencing this and what is it? I need an answer.
Hi there,
Welcome !
I am sorry to learn about your condition and I empathize with you.
Kindly please take some time and answer few queries so that it helps me to gain some more insight into your condition.
1) Is this depression along with the hot flashes consistent throughout the day ever since they started 6-8 months back ?
2) Do you have diabetes , hypertension ?
3) Have you ever been investigated for thyroid hormone levels / dysfunction ? IF yes when was the last test done and what was the result ?
4) Are you taking any medications ? If yes please mention them ?
5) Do you also suffer from forgetfulness and difficulty in recalling names of near and ones or dates of important events in your life ?
I will get back to you once you reply to my queries.
Customer: replied 3 years ago.
1-The do not last long- maybe 30 sec 2. .I do not have diabetes not hypertension.
3. I have a very irregular thyroid. It goes up and down.
4. Yes. oxycodone, prednisone, mirapex, diaretic, doxepin, cymbalta,
5.No never
Customer: replied 3 years ago.
My question for which I have NEVERr received an answer. Have you heard of it and what is it. By the way-they are not like hot flashes as I know them. I first something in my head and it continues down my body.
Thanks for your question. I am in the process of compiling an answer for you.
These types of hot flashes that you describe are often associated with hypothyroidism; hot flashes are commonly characterized by intense heat, sweating in the upper part of the body, along with an accelerated heart rate. The duration of a hot flash can vary between individuals and usually begins with a sensation of heat in the face or chest that spreads through body.
The hot flashes occur due to hormonal imbalances associated with thyroid issues that can alter the body’s ability to regulate temperature effectively.
Thyroid hormones also affect parts of the brain that help regulate mood and depression is often characteristic of hypothyroidism. There is a wealth of research published suggesting that thyroid patients have a higher incidence of depression and anxiety disorders than the average general public. You are correct in identifying the feeling as ‘physical’ as hormone imbalances are exactly that.
I would recommend speaking to your physician regarding the treatment of your thyroid in order to determine your thyroxine levels and the effectiveness of any treatment. It is important that the link between your depression and thyroid problem is identified and that any medication prescribed is actually effective.
As I am sure you are already aware a healthy diet and regular exercise will also have a positive effect on your mood.
Please remember to rate my answer and thank-you for your question.
Customer: replied 3 years ago.
I do not sweat during these episodes. Have you heard of this exactly as I described it?
An absence of sweating is not uncommon and symptoms of hypothyroidism vary from person to person.
The only way to gain a clearer understanding of the cause is to visit your physician, this way they can also rule out other illnesses caused by thyroid disorders such as Hashimoto's thyroiditis. A complete thyroid screening including TPO antibodies and TGA antibodies should be conducted by your physician.
Customer: replied 3 years ago.
Have you heard of this?
Yes, I have had experience of individuals with the same symptoms that you have described, however because symptoms of hypothyroidism are not specific to under activity of the thyroid gland, it is essential to diagnose hypothyroidism with a TFT screening conducted a medical physician as medications used to treat hypothyroidism can be dangerous if not clinically indicated.
Louise Brady, Registered Nurse
Category: Mental Health
Satisfied Customers: 48
Experience: Registered Mental Health Nurse
Louise Brady and other Mental Health Specialists are ready to help you

Related Mental Health Questions